Alabama, 2005Funnel Cloud in Alabama, June 11, 2005
June 11, 2005 · NWS BMX · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 11, 2:58 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 11, 2:58 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED WATCHES
NATIONAL WEATHER SERVICE BIRMINGHAM AL
358 PM CDT SAT JUN 11 2005
.SHORT TERM...
TROPICAL STORM WARNING HAS BEEN CANCELED AND A WIND ADVISORY HAS
BEEN ISSUED. THE FLASH FLOOD WATCH WILL CONTINUE...ALTHOUGH WILL
NOW EXPIRE AT 1 PM ON SUNDAY.
ARLENE IS ONSHORE NOW NEAR PENSACOLA. HOWEVER...THINGS ARE JUST
GETTING GOING IN CENTRAL ALABAMA AS THE STORMS APPROACHES FROM THE
SOUTH. CURRENT TRACK SHOULD TAKE IT NEAR SELMA TO NEAR TUSCALOOSA
OVERNIGHT. RAIN REMAINS THE GREATEST CONCERN. UP TO 3 INCHES HAS
ALREADY ACCUMULATED IN SOME OF OUR SOUTHWESTERN COUNTIES...WITH AN
ADDITIONAL 3 INCHES EXPECTED. AREA WIDE...3 TO 5 INCHES LOOK
REASONABLE. CURRENT RADAR DATA SHOWS STRENGTHENING CONVECTION
UPSTREAM WHICH WILL QUICKLY MOVE ACROSS CENTRAL ALABAMA. TORNADO
THREAT WILL BE AT THE THE MAXIMUM FOR THE EVENT WITH THESE
STORMS. HOWEVER...NO SIGNIFICANT THREAT IS EXPECTED AND NOT
EXPECTING A WATCH TO BE ISSUED. AT THIS TIME...I WOULD BE
SURPRISED TO SEE ANY SUSTAINED WINDS ABOVE 35 MPH THIS AFTERNOON.
CONDITIONS SHOULD IMPROVE GRADUALLY TOMORROW MORNING...WITH ALL
BUT NORTHERN LOCATIONS SIGNIFICANTLY MORE PLEASANT TOMORROW
AFTERNOON.
.LONG TERM...
POST ARLENE WEATHER LOOKS LESS INTENSE. WE WILL REVERT BACK TO A
MORE TYPICAL SUMMERTIME PATTERN MONDAY AND TUESDAY WITH AFTERNOON
SHOWERS AND THUNDERSTORMS...AND TEMPERATURES BACK INTO THE MIDDLE
TO UPPER 80S. A COLD FRONT WILL MOVE ACROSS THE AREA LATE TUESDAY
NIGHT INTO EARLY THURSDAY RESULTING IN ANOTHER ROUND OF RAIN AND
THUNDERSTORMS. BY THURSDAY AFTERNOON...A TWO TO THREE DAY DRY
PERIOD WILL BEGIN BUT TEMPERATURES WILL QUICKLY REBOUND INTO THE
MIDDLE AND UPPER 80S ONCE AGAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 67 80 68 84 / 100 80 40 40
ANNISTON 68 81 70 84 / 100 80 40 40
BIRMINGHAM 71 81 72 85 / 100 80 40 40
TUSCALOOSA 71 82 71 87 / 100 80 40 40
CALERA 70 84 72 86 / 100 80 40 40
AUBURN 69 85 71 85 / 100 60 40 40
MONTGOMERY 72 86 72 88 / 100 60 40 40
TROY 72 86 72 88 / 100 50 40 40
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH IN EFFECT UNTIL MIDDAY SUNDAY AREA WIDE.
A WIND ADVISORY IS IN EFFECT THIS AFTERNOON THROUGH SUNDAY MORNING.
&&
12/SIRMON
CCA/SUMRALL
Hazardous weather outlook, Jun 11, 5:37 AM CST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
637 AM CDT SAT JUN 11 2005
ALZ011>015-017>050-121130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
637 AM CDT SAT JUN 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(TODAY AND TONIGHT).
TROPICAL STORM ARLENE IS FORECAST TO MAKE LANDFALL AROUND MOBILE BAY
AROUND 3 PM THIS AFTERNOON.
THE MAIN THREAT ACROSS CENTRAL ALABAMA FROM TROPICAL STORM ARLENE
WILL BE THE POSSIBILITY OF HEAVY RAINFALL AND STRONG GUSTY WINDS.
RAINFALL AMOUNTS ARE EXPECTED TO BE ON THE ORDER OF 4 TO 8 INCHES
WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. TROPICAL STORM FORCE WINDS
MAY BE POSSIBLE ACROSS SOUTHERN SECTIONS OF THE FORECAST AREA
THIS AFTERNOON AND AS THE TROPICAL STORM MOVES NORTH THE TROPICAL
STORM FORCE WINDS WILL MOVE NORTH AND LAST INTO SUNDAY MORNING. AS
ARLENE SLOWLY MOVES NORTHWARD ACROSS THE STATE...THE STORM WILL BEGIN
TO WEAKEN ALLOWING WINDS TO FALL BELOW TROPICAL STORM FORCE DURING
THE DAY ON SUNDAY.
SINCE LAND FALL IS EXPECTED THIS AFTERNOON THERE IS NOT MUCH
UNCERTAINTY WITH THE TRACK. THERE COULD BE SOME DIFFERENCES IN
INTENSITY. THUS...PEOPLE ACROSS CENTRAL ALABAMA...ESPECIALLY THOSE
WITH INTERESTS ALONG THE ALABAMA GULF COAST...NEED TO STAY TUNED
FOR FURTHER UPDATES ON TROPICAL STORM ARLENE.
SEE THE FLASH FLOOD WATCH (FFA)...INLAND TROPICAL STORM WATCH
(NPW)...OR TROPICAL STORM LOCAL STATEMENT (HLS) FOR FURTHER DETAILS.
WET MICROBURST POTENTIAL:
BIRMINGHAM...VERY LOW.
MONTGOMERY...VERY LOW.
.DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY).
TROPICAL STORM ARLENE WILL MOVE THROUGH THE CENTRAL AND NORTHERN
PARTS OF ALABAMA ON SUNDAY. STRONG WINDS WILL STILL BE POSSIBLE
THROUGH SUNDAY MORNING...AND FLASH FLOODING WILL BE POSSIBLE THROUGH
SUNDAY EVENING.
ONCE TROPICAL STORM ARLENE LEAVES THE STATE...RIVER FLOODING WILL
BE POSSIBLE THROUGH TUESDAY ON PORTIONS OF THE LOWER BLACK WARRIOR
RIVER FROM SELDEN LOCK AND DAM AND DOWNSTREAM...AND ON THE TOMBIGBEE
RIVER.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
MOST LIKELY BE NEEDED THIS AFTERNOON THROUGH SUNDAY MORNING DUE TO
TROPICAL STORM ARLENE.
In the hours before
Local storm report, Jun 11, 6:15 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
715 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FUNNEL CLOUD 5 SW MONTGOMERY 32.30N 86.34W
06/11/2005 MONTGOMERY AL PUBLIC
PUBLIC REPORTED A FUNNEL CLOUD SIGHTING IN THE HOPE HULL
COMMUNITY.
0635 PM NON-TSTM WND DMG OAK GROVE 33.19N 86.30W
06/11/2005 TALLADEGA AL EMERGENCY MNGR
ONE DOWNED TREE.
&&
JSSFunnel Cloud, Barbour
- When
- June 11, 6:30 PM CST
- Where
- Barbour County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.870, -85.393 (the zone’s center; the record gives no point)
Several funnel clouds were sighted countywide as a stronger feeder band associated with Tropical Storm Arlene moved through Barbour County. No damage or tornado touchdowns were confirmed.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Wisconsin, June 11, 2005$3.6 million · F1 · 10 events
- Tornadoes and Hail in Texas, June 11, 2005$339,000 · F0 · 47 events
- Flooding in Kansas, June 11 to 14, 2005$600,000 · 2 events
- Tropical Storm in Mississippi, June 11 to 12, 2005$445,000 · 7 events
- Strong Wind in Alabama, June 11 to 12, 2005$104,000 · 21 events
- Storm Surge in Florida, June 11, 2005$120,000 · 5 events
- Flood in Kansas, June 11, 2005$80,000 · 1 event
- Rip Current in Georgia, June 11, 20054 injured · 1 event
- Tornado and Flash Flood in Minnesota, June 11, 2005F1 · 2 events
- Tornado in Minnesota, June 11, 2005F1 · 1 event
- Damaging Winds in Wisconsin, June 11, 200554 kt wind · 23 events
- Tornadoes and Flash Flooding in North Dakota, June 11 to 12, 2005F0 · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459878.